Alert archive / Mississippi / Flash Flood Warnings in 2019

Flash Flood Warning 98, NWS Jackson, MS

July 21, 2019Covington County, Jefferson Davis County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 21, 2019, 3:30 PM CDT for Covington County, Jefferson Davis County, Mississippi. It was in force for 118 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2019, 3:30 PM CDT (20:30 UTC)
Expired
Jul 21, 2019, 5:28 PM CDT
In force
118 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Covington County, MS, Jefferson Davis County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 4:25 PM CDTFLASH FLOOD3 Nw Seminary, MSWATER ACROSS HWY 49 BETWEEN COLLINS AND SEMINARY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2019-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2019-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
754 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

943 
WGUS54 KJAN 212030
FFWJAN
MSC031-065-212330-
/O.NEW.KJAN.FF.W.0098.190721T2030Z-190721T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
330 PM CDT Sun Jul 21 2019

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Central Covington County in southeastern Mississippi...
  Northern Jefferson Davis County in south central Mississippi...

* Until 630 PM CDT.

* At 330 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Collins, Prentiss, Progress, Lone Star and Carson. 

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3152 8996 3152 8998 3164 8997 3178 8940
      3160 8940 3146 8996

$$

NF
4 follow-up statements
290 
WGUS74 KJAN 212112
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
412 PM CDT Sun Jul 21 2019

MSC031-065-212330-
/O.CON.KJAN.FF.W.0098.000000T0000Z-190721T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Covington MS-Jefferson Davis MS-
412 PM CDT Sun Jul 21 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
CENTRAL COVINGTON AND NORTHERN JEFFERSON DAVIS COUNTIES...

At 411 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Up two to three inches of rain have 
already fallen. Flash flooding is expected to begin shortly.

Some locations that will experience flooding include...
Collins, Prentiss, Progress, Lone Star and Carson. 

Additional rainfall amounts of one to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3152 8996 3152 8998 3164 8997 3178 8940
      3160 8940 3146 8996

$$

NF
504 
WGUS74 KJAN 212139
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
439 PM CDT Sun Jul 21 2019

MSC031-065-212330-
/O.CON.KJAN.FF.W.0098.000000T0000Z-190721T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Covington MS-Jefferson Davis MS-
439 PM CDT Sun Jul 21 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
CENTRAL COVINGTON AND NORTHERN JEFFERSON DAVIS COUNTIES...

At 425 PM CDT, local law enforcement reported water was ponding on 
portions of US Highway 49 between Seminary and Collins due to heavy 
rain from thunderstorms. Up to three to four inches of rain have 
already fallen. Flash flooding is already occurring.

Some locations that will experience flooding include...
Collins, Prentiss, Progress, Lone Star and Carson. 

Additional rainfall amounts of up to 1 inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3152 8996 3152 8998 3164 8997 3178 8940
      3160 8940 3146 8996

$$

NF
637 
WGUS74 KJAN 212205
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
505 PM CDT Sun Jul 21 2019

MSC065-212213-
/O.CAN.KJAN.FF.W.0098.000000T0000Z-190721T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson Davis MS-
505 PM CDT Sun Jul 21 2019

...THE FLASH FLOOD WARNING FOR NORTHERN JEFFERSON DAVIS COUNTY IS
CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 3178 8940 3160 8940 3156 8954 3172 8966

$$

MSC031-212330-
/O.CON.KJAN.FF.W.0098.000000T0000Z-190721T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Covington MS-
505 PM CDT Sun Jul 21 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN COVINGTON COUNTY...

At 425 PM CDT, local law enforcement reported ponding of water along 
portions of US Highway 49 between Seminary and Collins. Up to three 
to four inches of rain have already fallen. Flash flooding is 
already occurring.

Some locations that will experience flooding include...
Collins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3178 8940 3160 8940 3156 8954 3172 8966

$$

NF
522 
WGUS74 KJAN 212228
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
528 PM CDT Sun Jul 21 2019

MSC031-212237-
/O.CAN.KJAN.FF.W.0098.000000T0000Z-190721T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Covington MS-
528 PM CDT Sun Jul 21 2019

...THE FLASH FLOOD WARNING FOR NORTHEASTERN COVINGTON COUNTY IS
CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3178 8940 3160 8940 3156 8954 3172 8966

$$

NF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 12:46 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 21, 12:46 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1246 PM CDT Sun Jul 21 2019

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
Flight conditions will be impacted by isolated to scattered storms
this afternoon at each site. Storms will begin to dissipate after
00Z. Some low cigs are possible at a few sites tomorrow morning.
Isolated to patchy fog is also possible at some sites before
sunrise tomorrow however, there was not enough confidence to
include mention in the latest TAFs./JNE/

&&

.DISCUSSION...

A cluster nearly stagnant storms is centered over the
northcentral portions of our area this morning. Heavy rain rates
and the stagnant nature of this cluster has led to flash flooding
for some areas. Expect storm coverage to continue to increase
areawide as the day progresses and outflow boundaries emanate
from the current cluster, helping to kick off activity elsewhere.
With the morning JAN sounding depicting 2.11in of Pwat and the
slow motion of these storms, flash flooding will be the main
threat throughout the day. Temperatures were lowered at a few
locations to account for the morning rain and cloud cover. Storms
will begin to dissipate this evening as we lose daytime heating.

Prior discussion below:

Today and tonight: Today will be much like yesterday with a mid-
level weakness in the ridge still located over our area. This
disturbance is likely to trigger convection early in the day again
and to spread throughout the entire CWA. With very little
steering mechanisms in place, storm movement will be slow. This in
conjunction with the high moisture content in the air (PWs above
2 inches) may lead to some localized flash flooding issues. The
confidence in the flash flooding threat is low though since it
will likely be a very localized issue and not widespread. In most
areas, our summer soils can soak up more than 2 inches of rain per
hour before becoming bogged down and over saturated. Due to the
increased coverage of afternoon storms today, high temperatures
will top out in the upper 80s/near 90 across the area. The storms
will begin to dissipate with sunset this evening and will clear
for an overall quiet night with lows falling into the low to mid
70s. /10/

Monday through Saturday: Mid level wave, diving through the upper MS
valley at the beginning of the period, will push a cold front into
northern MS Monday morning. As the boundary encounters a
warming/destabilizing airmass ahead, widespread convection will
develop over northern portions diminishing over central sections
during the evening. The boundary will continue southward into
southern sections Tuesday where a good coverage of convection will
once again develop. To the north, drier air will begin spilling into
the area as dewpoints fall into the lower 60s. The convection will
diminish over the south during the evening with cool/dry advection
continuing overnight into Wednesday.

High pressure will shift east into the OH valley Wednesday night
allowing advection to diminish and setting up the best night for
radiational cooling. Thursday and to a large extent Friday will
remain convection free as the Gulf of Mexico remains cutoff in light
easterly flow. Some isolated storms may be possible late in the day
Friday over the far southeast where the old boundary begins coming
back north. Most of this looks to hold off until Saturday. /GG/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       88  71  88  72 /  68  28  53  53
Meridian      88  72  89  73 /  62  27  52  54
Vicksburg     88  73  89  71 /  54  28  51  57
Hattiesburg   86  71  90  73 /  68  25  58  46
Natchez       88  72  88  71 /  56  28  53  54
Greenville    90  74  89  71 /  48  31  52  57
Greenwood     86  72  88  70 /  71  30  54  59

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Jul 21, 3:21 PM CDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
321 PM CDT Sun Jul 21 2019

ARZ074-LAZ007>009-015-016-023>026-MSZ028>033-036>066-072>074-
222030-
Ashley-Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Montgomery-Webster-Clay-
Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
321 PM CDT Sun Jul 21 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northeast Mississippi, and south central
Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

ARZ075-MSZ018-019-025>027-034-035-222030-
Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-Washington-
Humphreys-
321 PM CDT Sun Jul 21 2019

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, north central Mississippi, and
northwest Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Monday

Isolated severe storms capable of damaging winds to 60 mph and
hail to the size of quarters are possible late Monday afternoon
and Monday evening.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Monday
through Monday night.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jul 21, 3:00 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
300 PM CDT Sun Jul 21 2019

MSZ063>065-212030-
Lawrence MS-Jefferson Davis MS-Covington MS-
300 PM CDT Sun Jul 21 2019

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LAWRENCE...
NORTHWESTERN COVINGTON AND JEFFERSON DAVIS COUNTIES UNTIL 330 PM
CDT...

At 300 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Collins to Progress. These storms
were nearly stationary.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Collins, Monticello, Prentiss, Mount Olive, Progress, Tilton, Oak
Vale, Clem, Robinwood, Lone Star, Arm, Carson and Silver Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3140 9004 3158 9016 3177 8963 3158 8950
      3150 8980 3139 9000
TIME...MOT...LOC 2000Z 091DEG 2KT 3164 8964 3152 8995

NF
Special weather statement, Jul 21, 3:04 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
304 PM CDT Sun Jul 21 2019

ARZ074-075-212030-
Chicot AR-Ashley AR-
304 PM CDT Sun Jul 21 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT AND
NORTHEASTERN ASHLEY COUNTIES UNTIL 330 PM CDT...

At 303 PM CDT, Meteorologists were tracking a strong thunderstorm
near Lake Village, moving southwest at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lake Village, Eudora, Portland, Montrose, Chicot Junction, Mcmillan
Corner and Snyder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3339 9154 3340 9120 3338 9116 3307 9123
      3322 9173
TIME...MOT...LOC 2003Z 032DEG 6KT 3333 9137

NF
Local storm report, Jul 21, 3:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT SUN JUL 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     FLASH FLOOD      1 SW LE FLEURS BLUFF    32.32N 90.17W
07/20/2019                   HINDS              MS   BROADCAST MEDIA

            PICTURES OF SEVERAL STREETS FLOODED IN THE
            BELHAVEN AREA.

&&

TW
Local storm report, Jul 21, 3:13 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT SUN JUL 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     FLASH FLOOD      1 WSW LE FLEURS BLUFF   32.33N 90.18W
07/20/2019                   HINDS              MS   BROADCAST MEDIA

            PICTURE OF FLOODING AT THE INTERSECTION OF
            STATE ST AND WOODROW WILSON AVE.

&&

TW
Local storm report, Jul 21, 3:19 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT SUN JUL 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      3 WSW ELLISON RIDGE     33.06N 88.92W
07/20/2019                   WINSTON            MS   PUBLIC

            VIDEO OF WATER FLOWING ACROSS CRYSTAL RIDGE
            RD NEAR THE INTERSECTION OF GARRIGUES RD.

&&

TW
Special weather statement, Jul 21, 3:21 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
321 PM CDT Sun Jul 21 2019

LAZ024>026-212045-
Tensas LA-Concordia LA-Catahoula LA-
321 PM CDT Sun Jul 21 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN TENSAS...NORTH
CENTRAL CONCORDIA AND NORTHEASTERN CATAHOULA PARISHES UNTIL 345 PM
CDT...

At 320 PM CDT, Meteorologists were tracking a strong thunderstorm
over Lee Bayou, or 10 miles north of Ferriday, moving west at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Ferriday, Clayton, Frogmore, Lee Bayou, West Ferriday and Sicily
Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3189 9180 3189 9178 3188 9178 3187 9177
      3189 9171 3190 9161 3189 9159 3188 9159
      3188 9158 3190 9156 3168 9147 3162 9152
      3151 9169 3186 9183
TIME...MOT...LOC 2020Z 077DEG 8KT 3178 9160

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:14 AM CDTFlash Flood WarningJANHolmes4 hr
Jul 21, 10:48 AM CDTRiver Flood WarningJANNeshoba3 days
Jul 21, 2:37 PM CDTSpecial Weather StatementJANLawrence23 min
Jul 21, 3:00 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis, Lawrence30 min
Jul 21, 3:45 PM CDTSpecial Weather StatementJANCopiah30 min
Jul 21, 4:22 PM CDTFlash Flood WarningJANJasper, Jones116 min

Nearby

Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.